MAUDE Adverse Event Report: MEDCAD ACCUSHAPE; PEEK PATIENT-SPECIFIC CRANIAL IMPLANT

MEDCAD ACCUSHAPE; PEEK PATIENT-SPECIFIC CRANIAL IMPLANT
Model Number MC-SPK40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation into the reported event is ongoing.A follow-up report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported that the cranial implant was explanted after the patient presented with an infection.
 
Additional Manufacturer Narrative
On november 16, 2020 medcad was notified by telephone that the accushape peek patient-specific cranial implant was explanted after the patient presented with an infection.The device was used for treatment and not for diagnosis.On november 18, 2020 the initial reporter was contacted via email for additional information about the reported adverse event.The information requested included additional clarification as to the nature of the reported infection, including whether the source of the infection had been identified.Also requested were the date the device in question was explanted and the weight of the patient at the time of the event.A follow up was made again on november 24, 2020 in an attempt to collect this information.Distribution records indicated that a replacement patient-specific cranial implant was provided for the patient by medcad on (b)(6) 2020.On december 9, 2020 contact with the initial reporter was made by telephone.According to the initial reporter, "everything went well" with the revision surgery using the replacement peek cranial implant.The initial reporter also stated that he would attempt to obtain the requested information from surgeon dr.(b)(6).On january 4, 2021 the initial reporter informed medcad by telephone that he was unable to obtain the requested information from dr.(b)(6).Communication with the initial reporter was unable to determine the nature of the reported infection.The date of explant and the weight of the patient at the time of the event could not be determined.Investigation into the device history record was performed.According to production records, the device was produced in conformance with all production requirements.No nonconformance was identified during production.Investigation did not identify any device problems.The cause of the reported infection could not be established.

Brand Name
ACCUSHAPE
Common Device Name
PEEK PATIENT-SPECIFIC CRANIAL IMPLANT
Manufacturer (Section D)
MEDCAD
501 south second ave
suite a1000
dallas TX 75226
MDR Report Key10980069
Report Number3009196021-2020-00014
Device Sequence Number14261702
Product Code GXN
UDI-Device Identifier00810007630120
UDI-Public(01)00810007630120(10)204847MUR
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC-SPK40
Device Catalogue NumberMC-SPK40
Device Lot Number204847MUR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR